Jump to content
helplinedonate
Sign in to follow this  
mary12709

Torso stiffness

Recommended Posts

I have a symptom that I don't see most people talk about - torso stiffness. Anyone else experience this? I take 25/100 carbi-levo 3x per day. Diagnosed 1.5 years ago at age 58. Thanks.

  • Like 1

Share this post


Link to post
Share on other sites

I have all kinds of stiffness.  Without the treatment, my back would be greatly affected and I could not twist around.  Right now, the biggest annoyance for me is when my foot curls down.  It hurts.

Share this post


Link to post
Share on other sites

I have a symptom that I don't see most people talk about - torso stiffness. Anyone else experience this? I take 25/100 carbi-levo 3x per day. Diagnosed 1.5 years ago at age 58. Thanks.

Hi Mary, I don't think I've had torso stiffness but I do have stiffness.  Sounds like to me you need to up your medication.  This medicine is very safe to take. My MDS says they have 50 years experience with this drug and upping your dosage won't hurt a thing but it may make you feel a lot better by relieving this stiffness. He told me to take as much as I need to feel better.  He doesn't mean take 2 or 3 doses at a time but if my last dosage isn't getting the job done go ahead and pop another dose.  This medicine is not additive, can't overdose on it, it doesn't hurt your kidneys, liver or heart.  If you are still having these issues after a dose then take some more.  He told me not to worry about it.  Find out how many you need to feel better and go from there.

 

I take 25/250mg 10-12 pills a day and I also use (2) 50-200mg cr (control release) to help me stay "on." I'm 57 years old and been diagnosed since 2010.

Share this post


Link to post
Share on other sites

Well.... your MDS never warned about having dyskinesia from too much c/l huh?  It's not fun.  Actually I should say too much for your body to handle yet it might be the right dose to make you feel whole again.  My mom should take more but she can't handle more.

  • Like 1

Share this post


Link to post
Share on other sites

Well.... your MDS never warned about having dyskinesia from too much c/l huh?  It's not fun.  Actually I should say too much for your body to handle yet it might be the right dose to make you feel whole again.  My mom should take more but she can't handle more.

Yes my MDS did warn me about dyskinesia. He is actually involved in some of the research going on in this country. I'm 5'10" 205 lbs  57 years old with a lot of muscle mass from lifting weights from high school until recently.  I was in good physical shape when diagnosed and still in pretty good shape. I do realize that some people are not tolerating the carb/levodopa very well.  I've read a lot of stories on here about people not tolerating this drug very well.  I'm one of the fortunate ones that tolerate this drug very well. 

 

But you have to experiment to find out what's best for you. If you can't tolerate the increased dose then back off.  This drug goes in and out of you faster than you can say "holy cow."  I have figured out the dr doesn't know what's always best. He can't determine how much dopamine you are lacking.  So you have to kind of experiment to figure out what's best for you.  The dr is going to be very conservative on your doses.  But if your dosage isn't helping much it's not going to ruin your life by taking another dose. If you feel like the drug is causing dyskinesia then you know not to increase your dose.  If you don't have any problem and you feel the extra dose is helping, then there you go.  You just found another piece of the puzzle that works. 

 

Yes you are correct about the dyskinesia.  In fact I may have it because I do take a lot of carb/levodopa. But for me I can deal with it better than I can deal with Parkinson side effects. I know this is a touchy subject and what works for me doesn't mean it works for someone else.  But taking an extra dose is not dangerous.  This drug is not like taking a cancer drug. 

 

Thanks for the feed back.  It's good to talk about these things.  I've had Parkinsons since maybe 2012 or earlier. They say you have the disease for several years before the side effects show up. I've noticed my sense of smell had been bad for many  years prior to diagnosis.  Then I started noticing my fingers on my left hand could not keep up with my right hand while typing. Then I noticed my left foot was not keeping up with my right foot when walking. It was starting to roll over when walking. 

 

I hope the best for your mother. This is a bad disease and hopefully they figure it out one day or even come up with a better med to take.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×